MAUDE Adverse Event Report: COVIDIEN AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN AUTO SUTURE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMS-T10BTNL
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: oms-t10btnl omst10btnl 10 blunt tip trocar w/o latex - (lot# p5h1149).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, during retrieval of the specimen (gallbladder) via port, the grey silicon seal was damaged and broke off when the bag was pushed inside the port.The seal fell into the abdomen and it was retrieved by the surgeon with a laparoscopic instrument.The same issue occurred on the second trocar.A third trocar was used to resolve the issue.The surgical time was extended by 30 minutes.There was no patient injury and the patient was already discharged from the ward.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the main valve seal was disengaged.The lock collar tab was broken.The trocar balloon and converter doors were intact.The inflation syringe was received.The obturator was received.Functionally, the converter doors moved properly and were fixed securely in place.The balloon was inflated using the returned syringe, no leaks were detected however an odd shape was noted.It was reported that the seal was damaged and it disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when may occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The evaluation detected unreported conditions of broken lock collar, balloon irregular shape, and improper positioning.These issues may occur when excessive force is applied during clinical application and when positioning the device during its inflation deployment or deflation process, or its tissue planes process, during clinical application.The instructions included with this device provide the following guidance: damage to the balloon by instruments used during insertion and in the course of a procedure may cause device failure.Damage to the balloon by instruments used during insertion and in the course of a procedure may cause device failure.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Once the extraperitoneal space is adequately dissected, deflate the dissection balloon by removing the endoscope or by removing the inflation bulb from the dissector.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AUTO SUTURE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24853107
Report Number2647580-2026-01020
Device Sequence Number12178555
Product Code GCJ
UDI-Device Identifier10884521527386
UDI-Public(01)10884521527386(17)280731(10)P5H1149(20)02
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K924011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOMS-T10BTNL
Device Catalogue NumberOMS-T10BTNL
Device Lot NumberP5H1149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date04/12/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age54 YR
Patient SexFemale